| Model Number |
RBY4C0835-A |
| Medical Device Problem Codes |
Physical Resistance/Sticking (4012); Premature Separation (4045)
| Health Effect - Clinical Codes |
No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/09/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
Event or Problem Description
The patient was undergoing a coil embolization procedure in the pulmonary vein using a ruby coil and a non-penumbra microcatheter.During the procedure, the physician experienced resistance while advancing the ruby coil through the microcatheter and subsequently, the physician decided to retract the ruby coil.Upon retraction, the ruby coil unintentionally detached inside the microcatheter.Therefore, the microcatheter containing the detached ruby coil was removed.The procedure was completed using a new non-penumbra microcatheter and a penumbra coil.There was no report of an adverse effect to the patient.
Additional Manufacturer Narrative
Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked approximately 15.0, 22.0 and 132.0 cm from the proximal end.The stretch resistant wire (sr wire) was fractured, and the proximal constraint sphere was within the pusher assembly distal detachment tip (ddt).The pull wire was within its initial position inside the ddt.The embolization coil was not returned for evaluation.Conclusions: evaluation of the returned ruby coil pusher assembly revealed that the embolization coil sr wire was fractured.This type of damage typically occurs due to forceful retraction the device against resistance.The non-penumbra microcatheter used in the complaint was not returned for evaluation; therefore, the root cause of the resistance could not be determined.Further evaluation of the device revealed that the pusher assembly was kinked in multiple locations.These kinks were likely incidental to the complaint and may have occurred during packaging for the device return.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.